Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Icky question, but i know someone has been there

I've been on Oxy ER, with perc for breakthrough, for over a year.
Nausia is generaaly not ever a problem.
I'm having a bad pain day, so took my usual meds.
Few hours later (about 1/2 hour ago) took my breakthrough meds.
I vomited about 15 min later (kids have all had the flu in the past couple weeks, so I am likely a victim)
Question is, how long does it take for the typical, immediate release med to digest? Did I loose it when I got sick?
Obviously, I will not take my pain meds again, in case they did get in my system, don't need double of those.
But, I did take some of my other meds (not related to pain, paxil, and my asthma meds which are pill form.)
I can can live with the pain, but not sure if I want to skip or miss a dose of the others. But I am really hesitant of taking them again.
I had lunch and a snack before I took the meds, so I didn't have an empty stomach.
I know, major ick question, Is there a nurse out there or someone who has "been there, done that" sort of thing?
Can I sign this annonomously?
Ugh, I'm logged in


  • Yes, I've been there too! I always assume most meds take between 20 and 30 minutes to be fully absorbed into your system, yet I know that I don't feel the effect of oxycodone (extended release) until 45 minutes at the earlist.

    The trouble is that absorption rates vary according to a multiplicity of factors. For example, if you've just eaten a heavy meal, absorption will take longer than if your stomach's empty. If you are taking medication for an ulcer then absorption rates will be delayed and absorption can even be prevented by some meds.

    So if you had a light meal and don't have an ulcer and haven't taken anything for the nausea, then I'd assume you absorbed at least 50% of the tablets and maybe 100%. If it were me, I wouldn't take them again, but if in doubt, I'd ring my doctor.

    Someone who's better at maths than I am, will probably prove this wrong, but that would be my guess!

    Anyway, I do hope you feel better soon.

    Bye, Val

  • I have found that the ER's take a minimum of 60 minutes and the IR's are the same - if you take the tablet -

    I do chew my IR meds at times - but chewing them - does help them show sooner - but it is still 30 minutes minimum.

    I think if you ask your Dr or Pharmacist - that they would agree that 15 minutes is too short for you to have benefit.

    I do hope your feeling better - I find that flu's now hit me awfully hard and it takes twice as long to heal from it afterwards.

  • I'm sorry you and your household are ill right now and hope you all get better soon. By the time I answer this it's past the 4 hour point and you can probably take your next dose as prescribed. Unless I see the pill when a patient throws up we don't generally give another dose but if the Doctor has ordered 1-2 percocets every 4-6 hours and you only took one then it would be okay to take another one. Perhaps asking the Doctor if it's okay to take a gravol a half hour before meds may be the best idea. There are PR doses of gravol available also. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I didn't have the flu but I did vomit up my meds. I called my doc and left a message. I didn't know how long it would be before someone from the clinic returned my call so I called the pharmacy. The pharmacist told my to re-take the drugs. My doctor's office then called back and told me not to re-take the drugs. Hope this helps. LOL Susan
  • I've often wondered the same thing so I'm really glad that you were brave enough to post this question. I don't know the answer but I would just assume you would not take another dose until it was time for the next dose just as a precaution. That's just my opinion.

    Our family just got over illness as well and that was one of my worries.
Sign In or Register to comment.